Washington, 2007

Wildfire in Washington, July 6 to 7, 2007

July 6 to 7, 2007 · NWS OTX · 1 event in 1 county or zone

The Delta Fire, centered 11 miles ESE of Royal City, burned 315 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Delta Fire, centered 11 miles ESE of Royal City, burned 315 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 5, 9:12 PM PST, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 5, 9:12 PM PST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1012 PM PDT THU JUL 5 2007

...UPDATE FOR AVIATION DISCUSSION...

.SYNOPSIS...
HOT AND DRY CONDITIONS WILL PERSIST OVER THE INLAND NORTHWEST
THROUGH THE REMAINDER OF THE WORK WEEK...THOUGH THE DAMPENING OF
THE RIDGE WILL REDUCED TEMPERATURES FROM NEAR RECORD LEVELS.

&&

DISCUSSION...
.TONIGHT...THE RIDGE AXIS BEGINS TO NUDGE EAST...AS DOES THE THERMAL
TROUGH AT THE SFC WITH THE ONSHORE FLOW INCREASING. THE PRESSURE AND
THERMAL GRADIENT BEGINS TO TIGHTEN ON THE WEST SIDE OF THE CWA...THUS
WINDS ARE EXPECTED TO GRADUALLY INCREASE ACROSS THE EAST SLOPES OF
THE CASCADES THROUGH UPPER COLUMBIA BASIN LATER TONIGHT. GUIDANCE
DOES CONTINUE TO INDICATE A MINOR WAVE MOVING UP THE WEST SIDE OF THE
RIDGE AND SLIPPING OVER THE CWA OVERNIGHT. PLUS THE CWA IS POSITIONED
MARGINALLY NEAR THE RRQ OF THE JET AND...WHILE THERE IS NOT MUCH
LARGE-SCALE LIFT...THERE IS SOME OMEGA. SOME MOISTURE INCREASE IS
INDICATED AS WELL...LARGELY ABOVE 700 MB IN THE RH FIELD AND
SOMEWHAT MORE PROMINENTLY SHOWN IN THE PWAT FIELD WHICH RISES TO
NEAR 0.90 INCHES TOWARD 12Z FRIDAY. SOME MARGINAL INSTABILITY IS
DEPICTED ACROSS THE SE CWA. AT THIS TIME GIVEN THE MARGINAL
INSTABILITY AND SHALLOW MOISTURE...THE FCST WILL KEEP THE MENTION
OF ANY ELEVATED CONVECTION OUT. YET SOME INCREASE IN CLOUDS IS
EXPECTED TONIGHT. OVERNIGHT TEMPERATURES ARE EXPECTED TO BE WELL
ABOVE AVERAGE.

FRIDAY THE MARINE PUSH CONTINUES. THE THERMAL TROUGH SHIFTS EAST
AND A WEAK BOUNDARY NUDGES TO THE SE CWA. THE GRADIENT INCREASES
SOME THROUGH THE CWA SO A BREEZY DAY IS EXPECTED...MOST NOTABLY
AGAIN OVER THE EAST SLOPES OF THE CASCADES (CLOSER TO THE
WENATCHEE AREA) THROUGH THE PALOUSE AND SPOKANE COUNTY. THERE ARE
FIRE WEATHER CONCERNS. THE COMBINATION OF WINDS AND CONTINUED LOW
RH VALUES HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR
FRIDAY AFTERNOON AND EVENING. AS FOR THE PUBLIC FORECAST...A STRIP
OF INSTABILITY LAYS ACROSS THE SE CWA...BORDERING THE BLUE
MOUNTAINS THROUGH THE CAMAS PRAIRIE... CLIPPING SE SHOSHONE
COUNTY. MOST OF THE MOISTURE REMAINS ABOVE 700 MB...SO THE RISK
FOR MUCH MEASURABLE PRECIPITATION SEEMS LOW. BUT THERE IS A
THOUGHT OF THE POTENTIAL OF SOME ELEVATED CONVECTION... GIVEN THE
BOUNDARY IN THE VCNTY OF THE INSTABILITY. BUT EVEN THEN THE
MOISTURE THAT EXISTS IS SHALLOW SO I WILL CONTINUE TO KEEP ANY
MENTION OF CONVECTION OUT. THERE WILL BE SOME CLOUDS THOUGH...LARGELY
MID AND HIGH LEVEL. TEMPERATURES WILL BE COOLING OVER THURSDAYS
HIGHS...BUT WILL REMAIN WELL ABOVE AVERAGE. FRIDAY NIGHT THROUGH
SATURDAY NIGHT...THE BULK OF THE INSTABILITY SHIFTS SOUTH AND
EAST. OCCASIONAL STRIPS OF MID AND HIGH LEVEL MOISTURE TRACK OVER
THE CWA...SO THERE ARE EXPECTED TO BE AT LEAST A FEW CLOUDS.
THICKNESSES AND 850 TEMPS CONTINUE TO TREND SLIGHTLY DOWN...SO
TEMPS WILL COOL FURTHER INTO SATURDAY BUT AGAIN WILL REMAIN AT
LEAST SLIGHTLY ABOVE AVERAGE. MINIMUM RH RISE SLIGHTLY SATURDAY
AND WINDS...WHILE STILL A BIT BREEZY...ARE EXPECTED TO BE REDUCED
AS COMPARED TO FRIDAY. /JCOTE

SUNDAY THROUGH THURSDAY...ZONAL FLOW WILL CONTINUE ACROSS THE INLAND
NORTHWEST ON SUNDAY WITH TEMPERATURES TRENDING CLOSER TO
CLIMATOLOGICAL NORMALS. HEIGHTS FALL A BIT ON MONDAY AS A SHORTWAVE
TROUGH CLIPS OUR NORTHERN ZONES. THE ASSOCIATED CUTOFF LOW
QUICKLY SCOOTS EAST ACROSS SOUTH CENTRAL CANADA. AS AN UPPER LEVEL
JET STREAK PIVOTS AROUND THE LOW THE FORECAST AREA IS PLACED IN
THE GENERAL VICINITY OF THE RIGHT REAR QUADRANT WITH SOME WEAK
SYNOPTIC ASCENT. THIS IS ALSO EVIDENT IN 500-300MB DIV-Q FIELDS.
MOISTURE IS LIMITED AND WHAT IS AVAILABLE RESIDES ABOVE 400MB.
THIS WILL BRING SOME HIGH CLOUDS ACROSS THE NORTHERN TIER BUT NOT
MUCH ELSE. BY MONDAY NIGHT THE TROUGH AXIS IS TO OUR EAST AND THE
UPPER LEVEL RIDGE BEGINS TO BUILD AGAIN. TEMPERATURES WILL BE ON
AN UPWARD TREND THROUGH THURSDAY WHEN THE AXIS OF THE UPPER RIDGE
AND THE THERMALLY INDUCED SURFACE PRESSURE TROUGH IS OVER THE
INLAND NORTHWEST. TEMPERATURES WILL PEAK ON THURSDAY WITH READINGS
ABOUT 15 DEGREES ABOVE NORMAL. A VERY DRY AIR MASS WILL QUASH ANY
CHANCE OF PRECIPITATION. /KELCH

AVIATION...VFR CONDITIONS THROUGH 06Z SATURDAY. BREEZY CONDITIONS
WILL DEVELOP IN THE GAPS ALONG THE E SLOPES OF THE CASCADES
OVERNIGHT AND FRI AS A RESULT OF AN INCREASING SURFACE PRESSURE
GRADIENT. AVEREAGE SUSTAINED NW SFC WINDS 15 KTS THRU 9Z FRI WILL
INCREASE TO 18-23KT AFT 22Z FRI FOR KEAT. FARTHER E...FROM KMWH TO
KPUW AND KGEG...AVERAGE SUSTAINED WLY WINDS 15 TO 20 KTS WILL BE MORE
LIKELY AFTER 19Z FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        67  95  60  88  58  88 /   0   0   0   0   0   0
COEUR DALENE  63  96  57  89  55  89 /   0   0   0   0   0   0
PULLMAN        60  93  57  86  52  86 /   0   0   0   0   0   0
LEWISTON       71 103  64  95  61  95 /   0   0   0   0   0   0
COLVILLE       58  97  55  91  54  91 /   0   0   0   0   0   0
SANDPOINT      60  96  55  89  52  89 /   0   0   0   0   0   0
KELLOGG        64  98  58  88  56  88 /   0   0   0   0   0   0
MOSES LAKE     70  98  62  92  58  92 /   0   0   0   0   0   0
WENATCHEE      72  95  63  90  64  90 /   0   0   0   0   0   0
OMAK           68  96  61  91  60  91 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING FROM 12 PM TO 9 PM PDT FRIDAY FOR EAST
     WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...EAST
     WASHINGTON NORTHEAST (ZONE 686)...EAST WASHINGTON NORTHERN
     COLUMBIA BASIN (ZONE 673)...EAST WASHINGTON SOUTH CENTRAL
     CASCADE VALLEYS (ZONE 676).

&&
Hazardous weather outlook, Jul 5, 1:40 PM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
240 PM PDT THU JUL 5 2007

IDZ001>004-026-027-WAZ031-032-037-038-043-062145-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...REPUBLIC...INCHELIUM...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE
240 PM PDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

HEAT WILL CONTINUE OVER THE INLAND NORTHWEST THURSDAY AFTERNOON.
WIDESPREAD SURFACE TEMPERATURES APPROACHING AND SURPASSING 100
DEGREES ARE EXPECTED FOR ALMOST ALL VALLEY LOCATIONS WITH SEVERAL
RECORD HIGH TEMPERATURES EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT COOLING TREND IS EXPECTED TO BEGIN ON FRIDAY...BUT WITH
SOME RECORD HIGH TEMPERATURES STILL POSSIBLE MAINLY IN IDAHO.

WAZ042-062145-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
240 PM PDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT FRIDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT WILL CONTINUE OVER THE INLAND NORTHWEST THURSDAY AFTERNOON.
WIDESPREAD SURFACE TEMPERATURES APPROACHING AND SURPASSING 100
DEGREES ARE EXPECTED FOR ALMOST ALL VALLEY LOCATIONS WITH SEVERAL
RECORD HIGH TEMPERATURES EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...INCREASING WIND AND LOW RELATIVE HUMIDITY WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS.

WAZ033>036-041-044-062145-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WENATCHEE...WATERVILLE...MANSFIELD
240 PM PDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT FRIDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT WILL CONTINUE OVER THE INLAND NORTHWEST THURSDAY AFTERNOON.
WIDESPREAD SURFACE TEMPERATURES APPROACHING AND SURPASSING 100
DEGREES ARE EXPECTED FOR ALMOST ALL VALLEY LOCATIONS WITH SEVERAL
RECORD HIGH TEMPERATURES EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...INCREASING WIND AND LOW RELATIVE HUMIDITY WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
July 6, 12:00 AM PST to July 7, 11:59 PM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48676.